Doctor insights on:
Benzo withdrawal: Some antidepressants can have very unpleasant flu like withdrawal symptoms, like Paxil or effexor, (venlafaxine) but benzo withdrawal can result in seizures and death if going cold turkey from a high dose of benzos. Both should be tapered if you would like to stop taking them, to minimize the withdrawal symptoms. ...Read more
Very different: Nasonex (mometasone) is a prescription nasal steroid spray to effectively treat nasal allergies in patients over 2 years old. It is the most effective treatment for nasal allergies and used on a regular basis. Drixine is available over the counter oxymetazoline, a nasal decongestant which works quickly but designed for short term use (less than 4-6 days) due to risk of rebound nasal congestion. ...Read more
Beware!: Otc decongestant sprays such as zicam, afrin, etc (oxymetazoline) can definitely cause rebound congestion typically after 5 to 7 days of use. This condition is called rhinitis medicamentosa, and long-term use of such medications can be difficult to treat. For severe cases, an allergist or ENT physician can recommend weaning protocols in conjunction with proper rhinitis therapy. ...Read more
Is it safe to take Robitussin Cough + Chest Congestion DM while on Lexapro, (escitalopram) Synthroid, Zyrtec, Dymista Nasal Spray & Albuterol nebulizer?
Many meds: At your age (or anyone else for that matter) taking five medicines and wanting another one is not smart unless your doctor has told what medical problems you have. Having said that, if your doctor did prescribe those meds, over time the meds should be reduced. Please let me know what develops. ...Read more
How much & how long?: A single pill, once daily, will not likely cause withdrawal, but could cause insomnia for a few nights. Two, three, or more pills daily and withdrawal will have two parts: 1) anxiety, restlessnes, insomnia, maybe sweating & tremor; 2) nausea, loose stools, drooling, perhaps vomiting, abdominal cramps, diarrhea. Your doctor can help you devise a tapering plan that is comfortable and safe. ...Read more
Rare: In clinical trials, patients that stopped Lunesta (eszopiclone) typically did not have noticeable withdrawal symptoms, but anything is possible. Sometimes if you have gotten used to taking a sleep medication at night and you try to stop it, your body can have a little more difficulty in falling asleep without the help of the medication. You can try cutting the dose more slowly. ...Read moreSee 1 more doctor answer
Not necessarily: I have heard patients tell me that suboxone withdrawal is not as bad and have also heard it's worse. It depends on from how high of a dose one is stopping whatever opiate they've been taking. It is much easier and safer to try and gradually decrease the opiate dose until one is stopping from a very low dose and not a higher dose. The higher the dose, the worse the withdrawal when stopping. ...Read moreSee 2 more doctor answers
See below: Topomax must be gradually stopped under a doctors supervision to avoid side effects. Some of these include: confusion hearing loss vision loss fear or panic attacks convulsions speech difficulties imbalance eye rolling or fluttering foot stomping lip smacking, spontaneous grunting noises shaking or stiffening sweating twitching and tremors. ...Read moreSee 1 more doctor answer
Lorazepam withdrawal: If stopped abruptly, or rapidly lowered dose, symptoms will include anxiety plus physical symptoms such as headaches, tension, depression, insomnia, restlessness, confusion, irritability, sweating, dizziness, numbness/tingling, sensitivity to light/sound/smell, nausea/vomiting/diarrhea, palpitations, loss of appetite, hallucinations, seizures, tremors & short-term memory loss. ...Read more
Several weeks: Most doctors will tell you that the withdrawal symptoms should subside within a few weeks of withdrawal. If your symptoms subside within a few weeks, consider yourself lucky and in the minority. Most people experience withdrawal effects over a month after they have quit their medication. Giving yourself at least 90 days before evaluating the withdrawal symptoms is a safer bet. See link for details ...Read more
No: I would not recommend using an potentially addictive drug to ease a side effect of withdrawal from another drug. Not sure if you are working with your doc on tapering schedule or not, if you are may need to slow it down. Discuss with doctor, there may be other options. For some of my patients i've had success putting on Prozac to wean off paxil, (paroxetine) then wean off prozac. It's longer half life helps. ...Read moreSee 1 more doctor answer
Migraines 15yrs, tried otcs, -triptans, narcs, blockers, diet, with varying luck.Best luck-stadol nasal spray (max use 10x/mo). Any long term concerns?
Hormone: Migraine is often triggered by hormonal changes, have you tried birth control pills? If you have more than 15 migraines a month, Botox injections may be considered (not sure that this is fda approved for those under 18 but it is approved for other conditions down to age 12). ...Read moreSee 1 more doctor answer
Several weeks: The abuse of over the counter nasal sprays results in rebound secondary to constricting the blood vessels and eventually overuse results in dilating those same blood vessels. This then leads to nasal obstruction secondary to swelling of the membrane. Recovery depends on the duration of time you have abused the spray. Topical or systemic steroids may help after stopping the spray. ...Read more